{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2024,3,5]],"date-time":"2024-03-05T18:50:18Z","timestamp":1709664618778},"reference-count":8,"publisher":"Scientific Scholar","issue":"02","license":[{"start":{"date-parts":[[2019,9,25]],"date-time":"2019-09-25T00:00:00Z","timestamp":1569369600000},"content-version":"vor","delay-in-days":3373,"URL":"https:\/\/creativecommons.org\/licenses\/by-nc-nd\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Journal of Neurosciences in Rural Practice"],"published-print":{"date-parts":[[2010,7]]},"abstract":"<jats:title>ABSTRACT<\/jats:title><jats:p>\n          Context: Literature is replete with studies on zidovudine-induced myopathy after prolonged use (use beyond 270 days on an average). However, all these studies have been done on patients of Caucasian, American and African ethnic origin. No such study has been carried out in Indian patients to our knowledge. Aims: To determine the correlation of zidovudine usage with serum creatine phosphokinase (CK) levels, clinical muscular weakness and muscle histology in Indian patients, we studied 147 physically active, Human Immunodefi ciency Virus infected men on prolonged zidovudine-based antiretroviral therapy (ART). Settings and Design: Cross-sectional study on hospital follow-up patients of HIV infection. Materials and Methods: All cases on ART who reported to our canter during a period of 18 months were evaluated for symptoms (muscle fatigue, myalgia), objective muscle strength (testing clinically) and serum CK levels, and a select group was evaluated by muscle biopsy. These patients were on zidovudine for 1 to 7 years. Results: None of the patients studied had signifi cant symptoms or objective muscle weakness and only a small fraction (10.8% of cases) had marginally raised serum CK levels. All muscle biopsies were normal on light microscopy. Conclusions: Zidovudine myopathy may be a constraint for use of the drug in the western population; however, it is a well-tolerated drug as regards myopathy in our study on Indian patients.<\/jats:p>","DOI":"10.4103\/0976-3147.71717","type":"journal-article","created":{"date-parts":[[2010,10,23]],"date-time":"2010-10-23T13:08:52Z","timestamp":1287839332000},"page":"063-066","source":"Crossref","is-referenced-by-count":4,"title":["Zidovudine-induced myopathy: A study in Indian patients"],"prefix":"10.25259","volume":"01","author":[{"given":"Amitabh","family":"Sagar","sequence":"additional","affiliation":[{"name":"Department of Medicine and HIV\/AIDS Centre for North East India, Military Hospital, Shillong, Meghalaya, India"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ambika P","family":"Mohanty","sequence":"additional","affiliation":[{"name":"Department of Medicine, AFMC and Command Hospital, Pune Complex, Pune, India"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ashish","family":"Bahal","sequence":"additional","affiliation":[{"name":"Department of Pathology, Military Hospital, Shillong, Meghalaya, India"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"10894","published-online":{"date-parts":[[2019,9,25]]},"reference":[{"key":"key-10.4103\/0976-3147.71717-1","first-page":"83","volume-title":"Mechanisms of zidovudine-induced mitochondrial toxicity and myopathy","author":"Scruggs","year":"2008","journal-title":"Pharmacology"},{"key":"key-10.4103\/0976-3147.71717-2","first-page":"685","volume-title":"Pharmacology of nucleoside and nucleotide reverse transcriptase inhibitor-induced mitochondrial toxicity","author":"Kakuda","year":"2000","journal-title":"Clin Ther"},{"key":"key-10.4103\/0976-3147.71717-3","unstructured":"Hoffmann C, Rockstroh JK, Kamps BS. HIV Medicine 2007. Paris: Flying Publisher; 2007."},{"key":"key-10.4103\/0976-3147.71717-4","first-page":"1","volume-title":"Early features of zidovudine-associated myopathy: Histopathological findings and clinical correlations","author":"Cupler","year":"1995","journal-title":"Acta Neuropathol"},{"key":"key-10.4103\/0976-3147.71717-5","first-page":"603","volume-title":"Muscular involvement in HIV infection","author":"Gherardi","year":"1995","journal-title":"Rev Neurol (Paris)"},{"key":"key-10.4103\/0976-3147.71717-6","first-page":"156","volume-title":"Zidovudine-induced mitochondrial disorder with massive liver steatosis, myopathy, lactic acidosis and mitochondrial DNA depletion","author":"Chariot","year":"1999","journal-title":"J Hepatol"},{"key":"key-10.4103\/0976-3147.71717-7","first-page":"226","volume-title":"Clinical, histological and molecular reversibility of zidovudine myopathy","author":"Masan\u00e9s","year":"1998","journal-title":"J Neurol Sci"},{"key":"key-10.4103\/0976-3147.71717-8","first-page":"5","volume-title":"Mitochondrial myopathy associated with chronic zidovudine therapy in AIDS","author":"Peters","year":"1993","journal-title":"Q J Med"}],"container-title":["Journal of Neurosciences in Rural Practice"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/www.thieme-connect.de\/products\/ejournals\/pdf\/10.4103\/0976-3147.71717.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,8,5]],"date-time":"2023-08-05T04:25:30Z","timestamp":1691209530000},"score":1,"resource":{"primary":{"URL":"https:\/\/ruralneuropractice.com\/zidovudine-induced-myopathy-a-study-in-indian-patients\/"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2010,7]]},"references-count":8,"journal-issue":{"issue":"02","published-online":{"date-parts":[[2019,9,25]]},"published-print":{"date-parts":[[2010,7]]}},"URL":"https:\/\/doi.org\/10.4103\/0976-3147.71717","relation":{},"ISSN":["0976-3147","0976-3155"],"issn-type":[{"value":"0976-3147","type":"print"},{"value":"0976-3155","type":"electronic"}],"subject":[],"published":{"date-parts":[[2010,7]]}}}